It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Osteoporosis Message Board


Osteoporosis Board Index


I take Protonix's after having an ulcer from taking antiinflammatory meds. I could never again use antiinflammatories or oral bisphosphonates even with the PPI medication taken with them. Those medications are too destructive to the stomach and I was told that once you have an ulcer, it's very easy to irritate the stomach lining again, it's sort of a weak area. It's also difficult to heal sores inside the body. It's unfortunate for me since I have lots of chronic pain and inflammation and can't take the medication that would help me.

When I saw the Rheumatologist last week she was adamant that I get off the PPI medication. Now after reading this post I know why, (thank y ou PikaB) it's not good for bones. I didn't have any idea. I was on PPI medications which continued for 2 years after my ulcer was discovered only because I had such a difficult time getting off of them. It was like addicting in a way not wanting to have stomach pain, burping, etc.,

I decreased the doses on my own but it took forever and finally got off of them then stupidly took some antiinflammatory meds off and on for a few months without being on PPI meds and then the stomach burning started. So I started back last Sept and here we are in April and I'm still on it soon to decrease the dose and get off of it. I'm not looking forward to this. While getting off I ate alot of pretzels, bread, bland foods to make sure to keep the influx of increased acid in balance. So I would not recommend you take oral bisphosphonates even with the PPI meds because you will either irritate the ulcer again and/or want to get off the PPI medication and not be able to. Not a great choice. Starsong what dose of PPI are you on?





All times are GMT -7. The time now is 10:05 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!